Author Topic: 60 yrs old man with hearing problems  (Read 4302 times)

0 Members and 1 Guest are viewing this topic.

Offline Sumayya

  • Full Member
  • ***
  • Posts: 63
  • Points: +0/-0
60 yrs old man with hearing problems
« on: January 15, 2008, 04:02:41 PM »
60- year old man says that in his left side of brain especially in a left ear area. There is some kind of pressure and he hears noise (sound like a "dhug, dhug or a guux" or like a heart beat) in that side especially in the night when it is quite. In day time  he does not hear that voice  at all. There is no pain in the ear inside or out side in that matter. Any advice?



Online Admin

  • Administrator
  • *****
  • Posts: 1490
  • Points: +60/-0
  • Gender: Male
  • Towards a better peaceful and healthy life!
    • Somali Medical Association
Re: 60 yrs old man with hearing problems
« Reply #1 on: January 15, 2008, 06:08:14 PM »
This is called "Tinnitus", which is the perception of sound in the human ear in the absence of corresponding external sound(s).

Tinnitus can be perceived in one or both ears or in the head. It is usually described as a ringing noise, but in some patients it takes the form of a high pitched whining, buzzing, hissing, humming, or whistling sound, or as ticking, clicking, roaring, "crickets" or "tree frogs" or "locusts", tunes, songs, or beeping. It has also been described as a "whooshing" sound, as of wind or waves.

Tinnitus is not itself a disease but a symptom resulting from a range of underlying causes, including ear infections, foreign objects or wax in the ear, metabolic disorders (thyroid disorders & vitamin B12 deficiency), psychiatric disorders (depression & anxiety), Head injury or ear injury from loud noises.

Tinnitus is also a side-effect of some oral medications, such as aspirin, gentamicin, chloramphenicol, erythromycin, tetracycline, vancomycin, bleomycin, interferon, methotrexate, vincristine, loop diuretics (furosemide), chloroquine or quinine and may also result from an abnormally low level of serotonin activity.

Tinnitus increase with age and the patient can present with ear pressure + tinnitus from variouse conditions, so the advice is to see an audiologist who will do ear examination & request investigations to get treatment according to the findings.

During the day, the distraction of activities and the sounds around him make his tinnitus less obvious. When his surroundings are quiet, his tinnitus may seem louder and more constant. Fatigue may also make tinnitus worse.

Tinnitus is not an imaginary & the most effective treatment for tinnitus is to eliminate the underlying cause.

For further questions ask it here.

Dr.Mahdi
"you never cure a patient, you treat pain often but you always comfort the patient."
www.somalidoc.com

 

Extra pounds gained in pregnancy can pose problems

Started by dr-awaleBoard Health News and Events

Replies: 0
Views: 2043
Last post December 13, 2008, 11:01:57 PM
by dr-awale
Help with Honours degree about Somalia's problems with Tuberculosis TB

Started by Hassan1991Board Health News and Events

Replies: 0
Views: 1960
Last post December 26, 2012, 05:21:34 PM
by Hassan1991
Dhibaatooyinka Aragga (Vision Problems)

Started by SomaliDocBoard Cudurrada Indhaha

Replies: 0
Views: 13021
Last post April 09, 2008, 12:42:46 AM
by SomaliDoc
Dhibaatooyinka uurka (Pregnancy problems)

Started by SomaliDocBoard Cudurrada Haweenka

Replies: 14
Views: 61457
Last post August 18, 2008, 07:30:56 PM
by SomaliDoc
Dhibaatooyinka borastayt-ka (Prostate problems)

Started by SomaliDocBoard Cudurrada Qaliinka

Replies: 0
Views: 18728
Last post July 07, 2009, 11:56:56 PM
by SomaliDoc